Advertisement

Adiabatic Limits and the Spectrum of the Laplacian on Foliated Manifolds

  • Yuri A. Kordyukov
  • Andrey A. Yakovlev
Part of the Trends in Mathematics book series (TM)

Abstract

We present some recent results on the behavior of the spectrum of the differential form Laplacian on a Riemannian foliated manifold when the metric on the ambient manifold is blown up in directions normal to the leaves (in the adiabatic limit).

Keywords

Laplace Operator Dirac Operator Asymptotic Formula Spectral Sequence Adiabatic Limit 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    J. Álvarez López, Yu.A. Kordyukov, Adiabatic limits and spectral sequences for Riemannian foliations. Geom. Funct. Anal. 10 (2000), 977–1027.MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    J. Álvarez López, Yu.A. Kordyukov, Long time behavior of leafwise heat flow for Riemannian foliations. Compositio Math. 125 (2001), 129–153.MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    J. Álvarez López, X.M. Masa, Morphisms of pseudogroups and foliation maps. In: “Foliations 2005”: Proceedings of the International Conference, Lódz, Poland, 13–24 June 2005, pp. 1–19, World Sci. Publ., Singapore, 2006.Google Scholar
  4. [4]
    B. Ammann, Ch. Bär, The Dirac operator on nilmanifolds and collapsing circle bundles. Ann. Global Anal. Geom. 16 (1998), 221–253.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    J.M. Bismut, J. Cheeger, η-invariants and their adiabatic limits. J. Amer. Math. Soc. 2 (1989), 33–70.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    J.M. Bismut, D.S. Freed, The analysis of elliptic families, I. Metrics and connections on determinant bundles. Comm. Math. Phys. 106 (1986), 159–176.MATHCrossRefMathSciNetGoogle Scholar
  7. [7]
    J.M. Bismut, D.S. Freed, The analysis of elliptic families, II. Dirac operators, eta invariants and the holonomy theorem. Comm. Math. Phys. 107 (1986), 103–163.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    J.M. Bismut, Local index theory and higher analytic torsion. In: Proceedings of the International Congress of Mathematicians, Vol. I (Berlin, 1998). Doc. Math. 1998, Extra Vol. I, 143–162MathSciNetGoogle Scholar
  9. [9]
    J. Cheeger, M. Gromov, Collapsing Riemannian manifolds while keeping their curvature bounded. I. J. Differential Geom. 23 (1986), 309–346.MATHMathSciNetGoogle Scholar
  10. [10]
    J. Cheeger, η-invariants, the adiabatic approximation and conical singularities. I. The adiabatic approximation. J. Differential Geom. 26 (1987), 175–221.MATHMathSciNetGoogle Scholar
  11. [11]
    B. Colbois, G. Courtois, Petites valeurs propres et classe d’Euler des S 1-fibres. Ann. Sci. Ecole Norm. Sup. (4) 33 (2000), 611–645.MATHMathSciNetGoogle Scholar
  12. [12]
    A. Connes, Sur la théorie non commutative de l’intègration. In Algèbres d’opérateurs (Sém., Les Plans-sur-Bex, 1978), Lecture Notes in Math. Vol. 725, pp. 19–143. Springer, Berlin, Heidelberg, New York, 1979.CrossRefGoogle Scholar
  13. [13]
    X. Dai, Adiabatic limits, non-multiplicity of signature and the Leray spectral sequence. J. Amer. Math. Soc. 4 (1991), 265–231.MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    X. Dai, APS boundary conditions, eta invariants and adiabatic limits. Trans. Amer. Math. Soc. 354 (2002), 107–122.MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    A. El Kacimi-Alaoui, M. Nicolau, On the topological invariance of the basic cohomology. Math. Ann. 295 (1993), 627–634.MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    R. Forman, Spectral sequences and adiabatic limits. Comm. Math. Phys. 168 (1995), 57–116.MATHCrossRefMathSciNetGoogle Scholar
  17. [17]
    K. Fukaya, Collapsing of Riemannian manifolds and eigenvalues of Laplace operator. Invent. Math. 87 (1987), 517–547.MATHCrossRefMathSciNetGoogle Scholar
  18. [18]
    Z. Ge, Adiabatic limits and Rumin’s complex. C. R. Acad. Sci. Paris. 320 (1995), 699–702.MATHGoogle Scholar
  19. [19]
    C.S. Gordon, E.N. Wilson, The spectrum of the Laplacian on Riemannian Heisenberg manifolds. Michigan Math. J. 33 (1986), 253–271.MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    A. Haefliger, Some remarks on foliations with minimal leaves. J. Differential Geom. 15 (1980), 269–284.MATHMathSciNetGoogle Scholar
  21. [21]
    J.L. Heitsch, A cohomology for foliated manifolds. Comment. Math. Helv. 50 (1975), 197–218.MATHCrossRefMathSciNetGoogle Scholar
  22. [22]
    P. Jammes, Sur le spectre des fibres en tore qui s’effondrent. Manuscripta Math. 110 (2003), 13–31.MATHCrossRefMathSciNetGoogle Scholar
  23. [23]
    P. Jammes, Effondrement, spectre et proriétés diophantiennes des flots riemanniens. Preprint math.DG/0505417, 2005.Google Scholar
  24. [24]
    Yu.A. Kordyukov. Functional calculus for tangentially elliptic operators on foliated manifolds. In Analysis and Geometry in Foliated Manifolds, Proceedings of the VII International Colloquium on Differential Geometry, Santiago de Compostela, 1994, 113–136, Singapore, 1995. World Scientific.Google Scholar
  25. [25]
    Yu.A. Kordyukov, Adiabatic limits and spectral geometry of foliations. Math. Ann. 313 (1999), 763–783.MATHCrossRefMathSciNetGoogle Scholar
  26. [26]
    Yu.A. Kordyukov, Noncommutative geometry of foliations, Preprint math.DG/0504095, 2005.Google Scholar
  27. [27]
    J. Lott, Collapsing and the differential form Laplacian: the case of a smooth limit space. Duke Math. J. 114 (2002), 267–306.MATHCrossRefMathSciNetGoogle Scholar
  28. [28]
    J. McCleary, User’s Guide to Spectral Sequences, volume 12 of Mathematics Lecture Series. Publish or Perish Inc., Wilmington, Del., 1985.MATHGoogle Scholar
  29. [29]
    X. Masa, Duality and minimality in Riemannian foliations. Comment. Math. Helv. 67 (1992), 17–27.MATHCrossRefMathSciNetGoogle Scholar
  30. [30]
    R.R. Mazzeo, R.B. Melrose, The adiabatic limit, Hodge cohomology and Leray’s spectral sequence for a fibration. J. Differential Geom. 31 (1990), 185–213.MATHMathSciNetGoogle Scholar
  31. [31]
    P. Molino, Géométrie globale des feuilletages riemanniens. Nederl. Akad. Wetensch. Indag. Math. 44 (1982), 45–76.MathSciNetMATHGoogle Scholar
  32. [32]
    P. Molino, Riemannian foliations, Progress in Mathematics. Vol. 73. Birkhäuser Boston Inc., Boston, MA, 1988.MATHGoogle Scholar
  33. [33]
    B.L. Reinhart, Foliated manifolds with bundle-like metrics. Ann. of Math. (2) 69 (1959), 119–132.CrossRefMathSciNetGoogle Scholar
  34. [34]
    B.L. Reinhart, Differential geometry of foliations, Springer-Verlag, Berlin, 1983.MATHGoogle Scholar
  35. [35]
    C. Roger, Méthodes Homotopiques et Cohomologiques en Théorie de Feuilletages. Université de Paris XI, Paris, 1976.Google Scholar
  36. [36]
    M. Rumin, Sub-Riemannian limit of the differential form spectrum of contact manifolds. Geom. Func. Anal. 10 (2000), 407–452.MATHCrossRefMathSciNetGoogle Scholar
  37. [37]
    K.S. Sarkaria, A finiteness theorem for foliated manifolds. J. Math. Soc. Japan 30 (1978), 687–696.MATHMathSciNetCrossRefGoogle Scholar
  38. [38]
    E. Witten, Global gravitational anomalies. Comm. Math. Phys. 100 (1985), 197–229.MATHCrossRefMathSciNetGoogle Scholar
  39. [39]
    A.A. Yakovlev, Adiabatic limits on Riemannian Heisenberg manifolds. Preprint, 2007, to appear in Mat. sb.Google Scholar
  40. [40]
    A.A. Yakovlev, The spectrum of the Laplace-Beltrami operator on the two-dimensional torus in adiabatic limit. Preprint math.DG/0612695, 2006.Google Scholar
  41. [41]
    A.A. Yakovlev, Adiabatic limits and spectral sequences for one-dimensional foliations on Riemannian Heisenberg manifolds, in preparation.Google Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2008

Authors and Affiliations

  • Yuri A. Kordyukov
    • 1
  • Andrey A. Yakovlev
    • 2
  1. 1.Institute of MathematicsRussian Academy of SciencesUfaRussia
  2. 2.Department of MathematicsUfa State Aviation Technical UniversityUfaRussia

Personalised recommendations